Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Comparative asymptotics for
perturbed orthogonal polynomials


Authors: Franz Peherstorfer and Robert Steinbauer
Journal: Trans. Amer. Math. Soc. 348 (1996), 1459-1486
MSC (1991): Primary 42C05
MathSciNet review: 1322954
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\{\Phi_n\}_{n\in\mathbb N_0}$ and $\{\widetilde\Phi_n\}_{n\in\mathbb N_0}$ be such systems of orthonormal polynomials on the unit circle that the recurrence coefficients of the perturbed polynomials $\widetilde\Phi_n$ behave asymptotically like those of $\Phi_n$. We give, under weak assumptions on the system $\{\Phi_n\}_{n\in\mathbb N_0}$ and the perturbations, comparative asymptotics as for $\widetilde\Phi_n^*(z)/ \Phi_n^*(z)$ etc., $\Phi_n^*(z):= z^n\bar\Phi_n(\frac 1z)$, on the open unit disk and on the circumference mainly off the support of the measure $\sigma$ with respect to which the $\Phi_n$'s are orthonormal. In particular these results apply if the comparative system $\{\Phi_n\} _{n\in\mathbb N_0}$ has a support which consists of several arcs of the unit circumference, as in the case when the recurrence coefficients are (asymptotically) periodic.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 42C05

Retrieve articles in all journals with MSC (1991): 42C05


Additional Information

Franz Peherstorfer
Affiliation: Institut für Mathematik, Johannes Kepler Universität Linz, A-4040 Linz, Austria
Email: franz.peherstorfer@jk.uni-linz.ac.at

Robert Steinbauer
Affiliation: Institut für Mathematik, Johannes Kepler Universität Linz, A-4040 Linz, Austria
Email: robert.steinbauer@jk.uni-linz.ac.at

DOI: http://dx.doi.org/10.1090/S0002-9947-96-01498-5
PII: S 0002-9947(96)01498-5
Keywords: Orthogonal polynomials, unit circle, arcs, asymptotics
Received by editor(s): March 5, 1994
Received by editor(s) in revised form: January 5, 1995
Additional Notes: Supported by the Austrian Fonds zur Förderung der wissenschaftlichen Forschung, Projektnummer P9267-PHY
Article copyright: © Copyright 1996 American Mathematical Society